Socialize

Doctor Succumbs to Urge to Tell Patient He’s Taking Placebo

docBy George Minkowski

LOS ANGELES, CA— Foreign accent syndrome is a rare medical condition that usually occurs as a rare side effect of a severe brain injury, such as a stroke or a head injury. Between 1941 and 2006, there have been fifty recorded cases. John Kessler is one of these cases.

Kessler spoke with a distinctive and offensive British accent. Seeking relief, he got a consultation with Dr. Samuel Fischer. F.A.S. has no known cure so Dr. Fischer had no other options that to put John on a placebo.

“It was a one and a million shot,” Dr. Fischer tells Flipside reporters. “But it was our only shot.”

2 weeks later John told his doctor at a check-up that his symptoms have almost virtually disappeared.

“Oh really?” asked Dr. Fischer holding back giggles. “That’s really a miracle. Good thing that medication was there, right?”

That placebo really was a miracle for John. His illness caused him to loose his job and wife, but after his miraculous recovery, he was determined to get them both back.

“I’m really happy for you,” said the doctor, now turning red in the face. “It just goes to show that with a little fai— I can’t do this! Guess what?! You were on a placebo the entire time! Ha-ha! OMG this is so funny.”

John didn’t see the humor in the situation. He just called Dr. Fischer a ‘daft wanker’ and stormed out leaving his chance for a normal life behind.

“I had to tell him,” says Dr. Fischer. “The joke played out for long enough. It was time for him to go back to being an outsider who couldn’t hold on to relationships with other people.”

Kessler is now suing Dr. Fischer for malpractice. The case doesn’t look good for Kessler because the California Medical Review Board also things the situation is hilarious.

January 2, 2009

Share This Post